Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 20, 2001, 3:26 PM EDT for Cheshire County, New Hampshire. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 3:26 PM EDT (19:26 UTC)
- Expired
- Jun 20, 2001, 4:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Cheshire County, NH
The radar
The Boston radar (KBOX), 141 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:35 PM EDT | Hail 1 | Alstead, NH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 201926 SVRBOX NHC005-202015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE * UNTIL 415 PM EDT. * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WALPOLE...OR ABOUT 11 MILES NORTHWEST OF KEENE...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE SURRY...STODDARD... MARLOW...GILSUM AND ALSTEAD. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. $$ JN/DRV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:57 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 20, 2:57 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
257 PM EDT WED JUN 20 2001
...SVRL SVR TSTMS W ISO FF SOMEWHERE HFD-IJD-SFZ-NZW NWWD BTWN NOW
THRU 10P THEN RISK OF MORE FF RAINS IN SNE THIS WKND...
HAVE SEEN VIL OF IN EXCESS OF 70 ON APPARENT SUPERCELL WSW OF
ALB.
AFTN ZFP PKG AND PRODUCTS DELAYED MAYBE 30 MINUTES.
REMAINDER BLO NO CHG FM 107 PM.
4 PM ZONE PKG WILL PROB HAVE A FLASH FLOOD WATCH FOR N CT...N RI...
SRN MASS.. BASICALLY INCLUDING HFD...CEF...ORH...SFZ...IJD.
RAPID SCAN OPS IN PROGRESS THRU 02Z PER BTV.
MARINE: NO HDLNS...BUT PER ABV CUD SEE SOME STORMS REACH SMW CRIT
LATER THIS AFTN BOS HARBOR NWD AND NARR BAY.
.BOX...NONE.
DRAGIn the hours before
Special weather statement, Jun 20, 12:05 PM EDT, 3 hours 21 minutes before
CTZ002>004-MAZ002>019-NHZ011-012-RIZ001-002-210200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1205 PM EDT WED JUN 20 2001 ...SEVERAL INSTANCES OF SEVERE THUNDERSTORMS AND POOR DRAINAGE FLOODING ARE LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS PARTS OF SOUTHERN NEW ENGLAND... THUNDERSTORMS WITH DAMAGING WINDS AND OR LARGE HAIL TO 1 INCH IN DIAMETER ARE POSSIBLE IN NORTHERN CONNECTICUT...MOST OF WESTERN... CENTRAL AND NORTHEAST MASSACHUSETTS...AND SOUTHWEST NEW HAMPSHIRE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IN MANCHESTER OF SOUTHERN NEW HAMPSHIRE INTO NORTHWEST QUARTER OF MASSACHUSETTS IS BETWEEN 230 AND 530 PM...THEN FROM SPRINGFIELD MASSACHUSETTS TO WORCESTERS NORTHERN SUBURBS INTO THE MERRIMACK VALLEY OF NORTHEAST MASSACHUSETTS BETWEEN 330 PM AND 630 PM. FINALLY...THE BEST CHANCE OF ANY SEVERE THUNDERSTORM FROM HARTFORD TO WORCESTERS SOUTHERN SUBURBS AND THE IMMEDIATE BOSTON AREA IS BETWEEN 430 AND 830 PM. ALSO...THERE IS SOME CONCERN OF URBAN STREET FLOODING IN A 2 TO 3 HOUR PERIOD OF TORRENTIAL RAINS EARLY TONIGHT...ESPECIALLY FROM HARTFORD TO THE WORCESTER...WILLIMANTIC REGION WHERE THUNDERSTORMS MAY REPEATEDLY OCCUR THIS EVENING. LIGHTNING STRIKES ARE EXPECTED TO CAUSE POWER OUTAGES IN PARTS OF SOUTHERN NEW ENGLAND LATER TODAY. IF YOU'RE OUTSIDE AND SKIES LOOK THREATENINGLY VERY DARK...SEEK SAFE SHELTER. AMATEUR RADIO AND OTHER SPOTTERS ARE REQUESTED TO CLOSELY MONITOR THIS SITUATION. SKYWARN ACTIVATION IS EXPECTED TO BE REQUIRED AROUND 2 OR 3 PM THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATIONe ON THIS DEVELOPING WEATHER SITUATION. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:33 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 42 min |
| Jun 20, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 46 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.